Drought, Hardeman
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Hardeman forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.290, -99.746 (the zone’s center; the record gives no point)
Despite multiple rounds of heavy rainfall across portions of the area, severe to exceptional drought conditions persisted across the eastern Texas Caprock into portions of western-north Texas.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Despite multiple rounds of heavy rainfall across portions of the area, severe to exceptional drought conditions persisted across the eastern Texas Caprock into portions of western-north Texas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 30, 10:00 PM CST, 2 hours earlier.
Area Forecast Discussion National Weather Service Norman OK 1100 PM CDT Sun Apr 30 2023 ...New AVIATION... .SHORT TERM... (This evening through Monday) Issued at 414 PM CDT Sun Apr 30 2023 Weak CAA and mostly clear skies will cause temperatures to fall into the mid/upper 30's across north-central Oklahoma by early Monday morning. There is a slight chance of patchy frost for parts of Grant, Kay, Garfield, and Noble Counties near sunrise as a few models suggest near-freezing temperatures. However, relative humidity values appear to be insufficient for frost formation. We opted to not issue a Frost Advisory for the reasons mentioned above. Some mid- to high- level clouds expected to increase for areas generally south of I-40 tonight. This, along with weaker CAA will keep tonight's lows mainly in the 40s. Tomorrow will be another pleasant day with highs in the 60s/70s and light winds as the surface ridge expands farther south. Overnight cloud-cover, which will be concentrated across southwest OK and western north Texas, should diminish making way for mostly sunny skies. Thompson && .LONG TERM... (Monday night through next Saturday) Issued at 414 PM CDT Sun Apr 30 2023 The omega block pattern continues into at least middle of the week - a strong upper low drifting slowly east of the Great Lakes region, a weak ridge along the Rockies, and another strong low spinning off the California coast. Mid/high clouds increase from southwest to northeast beginning Monday night into Tuesday and Wednesday as the west coast system transfers Pacific moisture into the southern plains. Meanwhile, the surface high gradually shifts southeast towards the Tennessee River Valley, and as this occurs, low-level flow veers to the south by Wednesday allowing dew point temperatures to increase in to the mid-50's across western north Texas as early as Tuesday afternoon. An approaching shortwave is prog'd to reach the Texas panhandle on Tuesday afternoon and a few elevated showers/thunderstorms are possible over western north Texas near the H850 warm front. Some models show a strong cap and lack of moisture, however, so chances are relatively low for now. With weak mid-level flow, this shortwave progresses slowly and showers/storm chances expand towards I-35 into Wednesday morning. Guidance suggests that a dryline takes shape over the Texas panhandle Wednesday afternoon, though any diurnal convection should stay west of our area. A few showers/storms could exit the high plains and cross into north-central Oklahoma on Wednesday night. Strong low-level WAA begins late Wednesday and much warmer temperatures will be felt Thursday with surface dewpoints rising into the low 60's. A jet streak is expected to lift across west Texas and push the dryline into W/SW Oklahoma and western north Texas on Thursday afternoon. There is a chance thunderstorms, some severe, could develop along the dryline late Thursday. Both the GFS/ECMWF show low SBCIN near the dryline, and there appears to be plenty of shear for all severe hazards. Warm temperatures are forecast to continue into the weekend with shower/storm chances returning on Saturday. Thompson && .AVIATION... (06Z TAFS) Issued at 1100 PM CDT Sun Apr 30 2023 A few mid clouds will move over the area during the forecast period, and VFR conditions will persist. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 44 69 47 74 / 0 0 0 0 Hobart OK 45 73 46 76 / 0 0 0 10 Wichita Falls TX 49 75 50 79 / 0 0 0 10 Gage OK 41 73 45 74 / 0 0 0 0 Ponca City OK 37 69 41 73 / 0 0 0 0 Durant OK 48 71 48 77 / 0 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...01 LONG TERM....01 AVIATION...26
Hazardous Weather Outlook National Weather Service Norman OK 501 PM CDT Sun Apr 30 2023 OKZ004>048-050>052-TXZ083>090-012215- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 501 PM CDT Sun Apr 30 2023 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Isolated thunderstorms are possible late Tuesday across western Oklahoma and western north Texas with low storm chances extending into Wednesday. There is the potential for severe thunderstorms on Thursday for much of the area. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The national radar mosaic for the moment the first event began.
1 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2023Every state in 2023This day in weather historyWarnings in Texas, May 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1101136.